Nebraska, 2006Damaging Wind in Nebraska, May 26, 2006
May 26, 2006 · NWS CYS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 26, 12:28 PM MST, 5 hours 59 minutes earlier.
Area forecast discussion, May 26, 12:28 PM MST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MDT FRI MAY 26 2006
.SHORT TERM...THROUGH THE EVENING CONDITIONS STILL LOOK FAVORABLE
FOR THUNDERSTORMS AND SEVERE WEATHER IN THE EAST PART OF THE CWA.
WILL INCLUDE IN THE AFTERNOON FORECAST PACKAGE WITH THE POSSIBILITY
OF HAIL AND STRONG WINDS THE MAIN THREAT IN THE WESTERN NEBRASKA
PANHANDLE THROUGH THE EVENING. DRIER AIR THEN MOVES OVER THE CWA
FOR LATER TONIGHT AND SATURDAY AHEAD OF THE UPSTREAM TROUGH. WITH
THE WINDS ALOFT INCREASING AS WELL AS A FAVORABLE SURFACE PRESSURE
GRADIENT...SATURDAY WILL BE WINDY AND VERY WARM AS WELL AS DRY.
HAVE ISSUED A FIRE WEATHER WATCH FOR THE NORTHERN LARAMIE RANGE FOR
MIDDAY SATURDAY TO THE EARLY EVENING. THAT ZONE APPEARS TO BE THE
ONLY ONE AT THIS TIME THAT HAS FUELS DRY ENOUGH TO WARRANT A WATCH.
THE UPSTREAM SURFACE COLD FRONT MOVES THROUGH THE CWA LATE SATURDAY
NIGHT OR SUNDAY MORNING...WITH COOLER AIR BEHIND. BY 00Z MONDAY
MODELS DEVELOP A SURFACE LOW ALONG THE FRONT IN NORTHERN COLORADO.
WITH THE SURFACE UPSLOPE WIND FLOW AND THE PROXIMITY OF THE 300 MB
JET SOME SHOWERS AND THUNDERSTORMS SHOULD FORM AND HAVE BUMPED UP
POPS A BIT FROM PREVIOUS FORECAST.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...WINDS BECOME DECIDEDLY
MORE DOWNSLOPE SUNDAY NIGHT AS A SURFACE LOW IN SOUTH DAKOTA
DOMINATES THE CIRCULATION. THIS WILL LIMIT THE SOUTHERN EXTENT OF
RAINFALL AS THE NIGHT GOES ON. MAIN ENERGY FROM TROUGH EJECTS
NORTHEAST MONDAY MORNING LEAVING BEHIND A CYCLONIC WSW FLOW ALOFT
FOR MONDAY THROUGH WEDNESDAY. A HINT OF RETURN FLOW COULD RESULT
IN A FEW AFTERNOON/EVENING THUNDERSTORMS BUT FOR NOW THE FORECAST
REMAINS MOSTLY DRY. WEAK RIDGING INHABITS THE NORTHERN ROCKIES
THURSDAY AND FRIDAY WHICH SHOULD KEEP CONDITIONS DRY AND WARM.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM TO 8 PM SATURDAY FOR FWZ294
NE...NONE.
&&
SHORT TERM...WEILAND
LONG TERM....POMEROY
Hazardous weather outlook, May 26, 9:30 AM MST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT FRI MAY 26 2006
WYZ060-063>070-271630-
NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1030 AM MDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING
EARLY THIS AFTERNOON AND THEN SPREAD EAST. THE INDIVIDUAL CELLS
WILL MOVE TO THE NORTHEAST AT 25 MPH. THE STRONGER STORMS WILL
PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND A PERIOD OF MODERATE
RAINFALL IN THE MID TO LATE AFTERNOON...ESPECIALLY NEAR THE
NEBRASKA BORDER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MAINLY SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WYZ059-061-062-271630-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-
1030 AM MDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA
EARLY THIS AFTERNOON AND SPREAD EAST. THE INDIVIDUAL STORMS
WILL MOVE NORTHEAST AT 25 MPH. THE MAIN THREAT FROM THE STORMS
WILL BE WIND GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-054-055-271630-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1030 AM MDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND THEN SPREAD EAST DURING THE
EVENING. THE INDIVIDUAL CELLS WILL MOVE NORTHEAST OR EAST AT
20 MPH. THE ATMOSPHERE OVER THE PANHANDLE WILL BECOME UNSTABLE
AND MOIST LATE THIS AFTERNOON AND EVENING. AN UPPER AIR
DISTURBANCE WILL ALSO MOVE OVER THE AREA HELPING TO TRIGGER
THE ACTIVITY. WIND SHEAR WILL ALSO BE FAVORABLE FOR THE STORMS
TO PRODUCE HAIL UP TO 1 AND ONE HALF INCHES IN DIAMETER...AND
WIND GUSTS TO 60 MPH...ESPECIALLY IN CHEYENNE AND MORRILL
COUNTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MAINLY SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IWILL LIKELY BE REQUIRED LATE THIS AFTERNOON
AND EVENING IN THE NEBRASKA PANHANDLE...ESPECIALLY IN CHEYENNE
AND MORRILL COUNTIES.
WEILAND
In the hours before
Local storm report, May 26, 5:31 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
631 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST 2 E TORRINGTON 42.07N 104.15W
05/26/2006 M64 MPH GOSHEN WY ASOS
0554 PM TSTM WND GST TORRINGTON 42.07N 104.18W
05/26/2006 E60 MPH GOSHEN WY LAW ENFORCEMENT
0617 PM HAIL MARSLAND 42.44N 103.30W
05/26/2006 M0.25 INCH DAWES NE LAW ENFORCEMENT
&&
JLHThunderstorm Wind, Box Butte
- When
- May 26, 6:27 PM MST to 6:38 PM MST
- Where
- Box Butte County, 7 mi N of Hemingford
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.417, -103.067
Wind gusts estimated from 60 to 75 mph reported over northern Box Butte county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505834.